Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 321, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 26, 2019, 10:33 PM CDT for Johnson County, Pettis County, Missouri. It took effect at Aug 27, 2019, 12:02 AM CDT. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2019, 10:33 PM CDT (03:33 UTC)
- In effect from
- Aug 27, 2019, 12:02 AM CDT
- Expired
- Aug 28, 2019, 3:18 AM CDT
- In force
- 27 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Valley City (VLYM7).
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
632
WGUS43 KEAX 270333
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1033 PM CDT Mon Aug 26 2019
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-280333-
/O.NEW.KEAX.FL.W.0321.190827T0502Z-190828T0818Z/
/VLYM7.1.ER.190827T0502Z.190827T0600Z.190827T0818Z.NO/
1033 PM CDT Mon Aug 26 2019
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River at Valley City.
* until late Tuesday night.
* At 10:00 PM Monday the stage was 18.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 23.5 feet by early Tuesday morning. The
river will fall below flood stage by Tuesday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 18.8 Mon 10 PM 23.5 early Tuesday morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$1 follow-up statement
369
WGUS83 KEAX 271115
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
615 AM CDT Tue Aug 27 2019
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
Missouri River at Sibley affecting Clay...Jackson and Ray Counties.
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
Missouri River at Glasgow affecting Chariton...Howard and Saline
Counties.
Missouri River at Boonville affecting Cooper and Howard Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-271145-
/O.CAN.KEAX.FL.W.0321.000000T0000Z-190828T0818Z/
/VLYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
615 AM CDT Tue Aug 27 2019
The Flood Warning is cancelled for
The Blackwater River at Valley City.
* At 5:00 AM Tuesday the stage was 19.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river crested below flood stage at 20.0 feet. The
river will continue to fall to 9.6 feet by Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 19.0 Tue 05 AM 19.6 this morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
KSC043-MOC003-021-281115-
/O.CON.KEAX.FL.W.0048.000000T0000Z-190907T1200Z/
/SJSM7.3.ER.190313T1124Z.190323T0100Z.190906T1200Z.UU/
615 AM CDT Tue Aug 27 2019
The Flood Warning continues for
The Missouri River at St Joseph.
* until Saturday September 07.
* At 5:30 AM Tuesday the stage was 18.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.5 feet by this
morning. The river will fall below flood stage Friday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 18.3 Tue 05 AM 18.5 this morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
MOC047-095-177-281115-
/O.CON.KEAX.FL.W.0297.000000T0000Z-190831T2000Z/
/SBEM7.1.ER.000000T0000Z.190827T1800Z.190830T2000Z.NO/
615 AM CDT Tue Aug 27 2019
The Flood Warning continues for
The Missouri River at Sibley.
* until Saturday afternoon.
* At 7:49 AM Monday the stage was 22.6 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.9 feet by this
afternoon. The river will fall below flood stage Friday afternoon.
* At 22.0 feet...Low-lying rural areas along the river and outside of
levee protection flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Sibley 22 22.6 Mon 08 AM 23.9 this afternoon
&&
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432
$$
MOC095-107-177-281115-
/O.CON.KEAX.FL.W.0053.000000T0000Z-190906T1200Z/
/NAPM7.2.ER.190314T0055Z.190602T1545Z.190905T1200Z.UU/
615 AM CDT Tue Aug 27 2019
The Flood Warning continues for
The Missouri River at Napoleon.
* until Friday September 06.
* At 6:00 AM Tuesday the stage was 21.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.3 feet by this
afternoon. The river will fall below flood stage Thursday morning.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 21.2 Tue 06 AM 21.3 this afternoon
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-281115-
/O.CON.KEAX.FL.W.0054.000000T0000Z-190907T0000Z/
/WVYM7.3.ER.190314T0639Z.190601T1500Z.190906T0000Z.UU/
615 AM CDT Tue Aug 27 2019
The Flood Warning continues for
The Missouri River at Waverly.
* until Friday September 06.
* At 5:30 AM Tuesday the stage was 23.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.2 feet by
early Wednesday morning. The river will fall below flood stage
Thursday evening.
* At 23.5 feet...Rural areas along the river which are not protected
by levees flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 23.6 Tue 05 AM 24.2 early Wednesday
morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-281115-
/O.CON.KEAX.FL.W.0055.000000T0000Z-190906T1500Z/
/MIAM7.3.ER.000000T0000Z.190606T0037Z.190905T1500Z.NR/
615 AM CDT Tue Aug 27 2019
The Flood Warning continues for
The Missouri River At Miami.
* until Friday September 06.
* At 8:31 AM Monday the stage was 21.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by
Wednesday morning. The river will fall below flood stage late
Thursday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 21.4 Mon 09 AM 22.8 Wednesday morning
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC041-089-195-281115-
/O.CON.KEAX.FL.W.0317.000000T0000Z-190831T1500Z/
/GLZM7.1.ER.190827T0756Z.190828T1800Z.190830T1500Z.UU/
615 AM CDT Tue Aug 27 2019
The Flood Warning continues for
The Missouri River at Glasgow.
* until Saturday morning.
* At 5:30 AM Tuesday the stage was 25.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.4 feet by
early Wednesday afternoon. The river will fall below flood stage
late Friday morning.
* At 25.0 feet...Farmland along the river floods.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Glasgow 25 25.0 Tue 05 AM 26.4 early Wednesday
afternoon
&&
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287 3907 9296
$$
MOC053-089-281115-
/O.CON.KEAX.FL.W.0316.000000T0000Z-190901T0300Z/
/BOZM7.1.ER.190826T0225Z.190828T1800Z.190831T0300Z.NO/
615 AM CDT Tue Aug 27 2019
The Flood Warning continues for
The Missouri River at Boonville.
* until Saturday evening.
* At 5:30 AM Tuesday the stage was 21.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.7 feet by
early Wednesday afternoon. The river will fall below flood stage
Friday before midnight.
* At 21.0 feet...Low-lying rural areas along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Boonville 21 21.4 Tue 05 AM 22.7 early Wednesday
afternoon
&&
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286 3903 9298
$$
MOC053-281115-
/O.EXT.KEAX.FL.W.0315.000000T0000Z-190828T1642Z/
/BONM7.2.ER.190826T0051Z.190827T0015Z.190827T1642Z.UU/
615 AM CDT Tue Aug 27 2019
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until Wednesday morning.
* At 5:30 AM Tuesday the stage was 19.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 19.3 Tue 05 AM 18.9 this morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$
KSC005-103-281115-
/O.CON.KEAX.FL.W.0319.000000T0000Z-190828T1312Z/
/ESTK1.2.ER.190826T2102Z.190827T0530Z.190827T1312Z.NO/
615 AM CDT Tue Aug 27 2019
The Flood Warning continues for
The Stranger Creek at Easton.
* until Wednesday morning.
* At 12:30 AM Tuesday the stage was 18.8 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* At 18.0 feet...1st street in Easton and 231st street north and
south of Easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of Easton.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 18.8 Tue 12 AM 17.9 this morning
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 26, 6:24 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Aug 26, 6:24 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 624 PM CDT Mon Aug 26 2019 .Discussion... Issued at 241 PM CDT MON AUG 26 2019 The morning/early afternoon thunderstorms that moved through eastern KS and western MO have really altered the environment for any potential afternoon storms. With the storms still going strong south of the forecast area, there is a substantial cirrus shield. There is also a lower level of stratus across east central/northeast KS and northwestern MO that, based on satellite imagery, doesn't appear to be eroding with any haste. Lastly, the airmass has been stabilized by the storms that went through and because the cloud cover is lingering well into the afternoon, the chance to recover and destabilize is becoming worse with every hour. With that said, there is still strong upper level flow moving into the area associated with an upper trough moving across the northern Plains. This upper system will push a cold front through the area later this afternoon and this evening. With the forcing associated with the front and upper-level shortwave, we should still be able to see scattered to maybe widespread showers and few storms develop. But the lack of instability should keep the severe weather chances lower and really confined to areas south of Highway 50, or even south of the forecast area. The RAP and the HRRR, which finally started to resolve the MCS, show the far southern portions of the forecast area building instability as the front moves into that area around 23Z this afternoon. 19Z observations show very warm temperatures and dewpoints in southeastern KS and southwestern MO. So there isn't a great distance from weak instability to extreme instability. A little northward advection of this and it's in the southern portions of the forecast area, like the RAP and the HRRR show. Given this, can't rule out a severe storm in our far southern counties later this afternoon or early this evening as the front is moving through. Dry weather with cooler than normal temperatures is expected through at least Thursday. Thunderstorm chances return Friday as a surface boundary stalls in the area and a mid-level shortwave moves east across KS. Those chances may linger into Saturday but by Sunday into Monday, it looks like we are back into the cooler, drier weather pattern prevails again. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 622 PM CDT MON AUG 26 2019 A cold front is currently pushing through the area with MVFR ceilings and isolated rain showers on the south side while VFR conditions reside on the north side. This front is currently going through KMCI now and will continue to the south for the next few hours improving conditions as it progresses that direction. By midnight all areas are expected to be in VFR conditions through the remainder of the period with a NW wind of 5 to 10kts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...Barham
Hazardous weather outlook, Aug 26, 6:04 AM CDT, 16 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 604 AM CDT Mon Aug 26 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 604 AM CDT Mon Aug 26 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe storms are expected this afternoon and evening, with damaging winds, hail, isolated tornadoes and flash flooding all being of concern. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Week ahead looks quiet. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.